Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 113, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 13, 2010, 4:03 AM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2010, 4:03 AM EST (09:03 UTC)
- Expired
- Dec 14, 2010, 3:10 PM EST
- In force
- 35 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
998 WHUS71 KBUF 130903 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 403 AM EST MON DEC 13 2010 LEZ020-131715- /O.EXP.KBUF.SC.Y.0112.000000T0000Z-101213T0900Z/ /O.NEW.KBUF.SC.Y.0113.101213T0903Z-101214T2100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 403 AM EST MON DEC 13 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>045-131715- /O.EXT.KBUF.SC.Y.0112.000000T0000Z-101215T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 403 AM EST MON DEC 13 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-131715- /O.EXT.KBUF.SC.Y.0112.000000T0000Z-101215T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 403 AM EST MON DEC 13 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
624 WHUS71 KBUF 131454 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 954 AM EST MON DEC 13 2010 LOZ042>045-132300- /O.CON.KBUF.SC.Y.0112.000000T0000Z-101215T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 954 AM EST MON DEC 13 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-132300- /O.CON.KBUF.SC.Y.0112.000000T0000Z-101215T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 954 AM EST MON DEC 13 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-132300- /O.CON.KBUF.SC.Y.0113.000000T0000Z-101214T2100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 954 AM EST MON DEC 13 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APFFEL
177 WHUS71 KBUF 132032 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 332 PM EST MON DEC 13 2010 LOZ042>045-140445- /O.EXT.KBUF.SC.Y.0112.000000T0000Z-101216T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 332 PM EST MON DEC 13 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-140445- /O.EXT.KBUF.SC.Y.0112.000000T0000Z-101216T0400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 332 PM EST MON DEC 13 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-140445- /O.CON.KBUF.SC.Y.0113.000000T0000Z-101214T2100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 332 PM EST MON DEC 13 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
931 WHUS71 KBUF 140256 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 PM EST MON DEC 13 2010 LOZ042>045-141100- /O.CON.KBUF.SC.Y.0112.000000T0000Z-101216T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 PM EST MON DEC 13 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-141100- /O.CON.KBUF.SC.Y.0112.000000T0000Z-101216T0400Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 956 PM EST MON DEC 13 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-141100- /O.CON.KBUF.SC.Y.0113.000000T0000Z-101214T2100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 956 PM EST MON DEC 13 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
291 WHUS71 KBUF 140847 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 347 AM EST TUE DEC 14 2010 LOZ042>045-141700- /O.EXT.KBUF.SC.Y.0112.000000T0000Z-101216T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 347 AM EST TUE DEC 14 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-141700- /O.EXT.KBUF.SC.Y.0112.000000T0000Z-101216T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 347 AM EST TUE DEC 14 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-141700- /O.CON.KBUF.SC.Y.0113.000000T0000Z-101214T2100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 347 AM EST TUE DEC 14 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
816 WHUS71 KBUF 142010 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 310 PM EST TUE DEC 14 2010 LEZ020-142115- /O.CAN.KBUF.SC.Y.0113.000000T0000Z-101214T2100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 310 PM EST TUE DEC 14 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHWEST WINDS HAVE DIMINISHED BUT THEY STILL WILL RUN 10 TO 20 KNOTS. $$ LOZ042>045-150415- /O.EXT.KBUF.SC.Y.0112.000000T0000Z-101217T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 310 PM EST TUE DEC 14 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-150415- /O.EXT.KBUF.SC.Y.0112.000000T0000Z-101217T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 310 PM EST TUE DEC 14 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 3:36 AM EST, 27 minutes earlier.
Area forecast discussion, Dec 13, 3:36 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
336 AM EST MON DEC 13 2010
.SYNOPSIS...
LOW PRESSURE WHICH PROVIDED TODAY'S RAIN WILL MOVE ACROSS ONTARIO
AND QUEBEC TONIGHT AND BE FOLLOWED BY A MUCH COLDER NORTHWEST FLOW
OF ARCTIC AIR WHICH WILL LAST MUCH OF THE WEEK. THE TYPICAL LAKE
SNOWS WILL RESULT...SOME OF WHICH MAY BECOME HEAVY FROM TIME TO TIME
SOUTHEAST OF THE LAKES. SOME MODERATION WILL OCCUR LATER IN THE
WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1015 PM...SURFACE LOW PRESSURE WAS CENTERED NEAR TRENTON
ONTARIO...WITH AN ASSOCIATED OCCLUDED FRONT DRAPED ACROSS THE
WESTERN FINGER LAKES...AND A SECONDARY ARCTIC FRONT TRAILING
SOUTHWEST ACROSS THE NIAGARA PENINSULA TO NEAR CLEVELAND OHIO.
DURING THE REST OF TONIGHT...THE SURFACE LOW WILL LIFT NORTHEAST
INTO THE SAINT LAWRENCE VALLEY...PUSHING ITS INITIAL OCCLUDED FRONT
THROUGH THE REMAINDER OF THE AREA BY 1 AM...FOLLOWED BY THE ARCTIC
FRONT DURING THE OVERNIGHT AND EARLY MORNING HOURS OF MONDAY.
ANY LINGERING RAIN PRECEDING THE OCCLUDED FRONT WILL TAPER OFF TO
WIDELY SCATTERED SHOWERS WITH ITS PASSAGE...WITH A GENERAL LULL
IN THE PRECIPITATION EXPECTED UNTIL THE APPROACH AND PASSAGE OF
THE ARCTIC FRONT. THIS LATTER FRONT WILL BRING NUMEROUS SNOW
SHOWERS BACK INTO THE REGION OVERNIGHT...WHICH WILL THEN CONTINUE
RIGHT THROUGH MONDAY.
GOING FORECAST HAS HAD THIS GENERAL SCENARIO WELL IN HAND...SO
HAVE ONLY ISSUED A COUPLE OF MINOR UPDATES TO KEEP THE GRIDS IN
LINE WITH CURRENT OBSERVATIONS. THE EARLY AFTERNOON NEAR TERM
DISCUSSION FOLLOWS BELOW...
3 PM UPDATE...990 MB LOW NEAR LONG POINT ON LK ERIE WILL LIFT TO
NEAR TORONTO EARLY THIS EVENING AND THEN CROSS ONTARIO INTO QUEBEC
AS IT MERGES WITH A COASTAL STORM MOVING NORTH OUT OF NEW ENGLAND ON
MONDAY. IN THE MEANTIME...AREA OF STEADY RAIN ALREADY PULLING
NORTHWARD WITH DRY SLOT EVIDENT ON WV AND IR SATELLITE ACROSS
WESTERN PA AND EASTERN OHIO WHICH WILL LIFT NORTH INTO OUR REGION
EARLY THIS EVENING. WE CAN THEREFORE EXPECT A DIMINISHING TREND TO
THE RAIN THROUGH 23Z AND THEN JUST SOME SCATD PRECIP THROUGH THE
EVENING. WILL LOWER POPS ACCORDINGLY IN THE GRIDS. THERE WILL BE A
RATHER STATIONARY FRONTAL BOUNDARY ACROSS OHIO AND SOUTHERN ONTARIO
WHICH WILL REMAIN NEARLY STATIONARY UNTIL STORM MOVES EAST OF YYZ
LATER THIS EVENING...THEN ARCTIC FRONT WILL CATCH UP WITH IT AND IT
WILL SWEEP EAST ACROSS WESTERN AREAS AROUND OR JUST AFTER MIDNIGHT.
ALL AREAS SHOULD SEE A QUICK BURST OF SNOW WITH THIS
FEATURE...ENOUGH TO SLICKEN UP THE ROADS BUT ACCUMS WILL BE MINOR.
UPSLOPE SNOWS WILL THEN SET IN ACROSS CHAUT/CATT COS BY MORNING.
MONDAY WILL BE THE COLDEST DAY OF THE SEASON WITH BRISK NW
WINDS...TEMPS TUMBLING THROUGH THE TEENS AND OCCASIONAL SNOW
SHOWERS. MET/NAM TEMPS SEEM MORE REASONABLE THAN MAV/GFS AND WILL
FOLLOW AS 850 MB TEMPS DROP TO -20C. LK EFFECT WILL BE LIMITED OFF
ONTARIO DUE TO STRONG WINDS AND MINIMAL FETCH...BUT MAY INCREASE
LATER IN THE AFTERNOON. OFF ERIE...THERE WILL BE SOME UPSLOPE SNOWS
INTO CHAUT/CATT COS...BUT MESOSCALE MODELS SHOW MAIN HURON STREAMER
STAYING OVER NE OHIO/NW PA THROUGH THE DAY. STILL...SEVERAL INCHES
AN ACCUMULATE IN OUR UPSLOPE REGIONS.
AS FOR FLAGS...WILL UPGRADE LE WATCH TO WARNING FOR CHAUT/CATT
STARTING AT 09Z MONDAY. OVER OFF LK ONTARIO WILL HOLD WATCH FOR
MONROE TO OSWEGO STARTING AT 18Z MONDAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
LARGE NEGATIVELY TILTED UPPER LOW WILL SHIFT VERY SLOWLY
NORTHEAST...ALLOWING A CONTINUATION OF THE NORTHWEST FLOW ACROSS
THE AREA. THEREFORE...EXPECT NORTHWEST FLOW LAKE EFFECT SNOWS WILL
BE CONTINUING THROUGH THE PERIOD UNDER AN EXCELLENT OVER WATER
INSTABILITY REGIME. SIGNIFICANT ACCUMULATIONS WILL BE LIKELY...
ESPECIALLY LATE TUESDAY THROUGH EARLY WEDNESDAY WITH THE
SUGGESTION OF UPSTREAM LAKE CONNECTIONS. THE EXACT TIMING AND THE
ORIENTATION THAT THE UPSTREAM CONNECTIONS TAKE WILL DICTATE
SNOWFALL AMOUNTS...BUT INTENSE SNOWS WILL BE POSSIBLE UNDER THESE
BANDS. THE PRIMARY FOCUS AREAS WILL BE ALONG THE CHAUTAUQUA RIDGE
AND WESTERN CATTARAUGUS COUNTIES OFF LAKE ERIE AND FROM EASTERN
MONROE TO OSWEGO COUNTY SOUTH OF LAKE ONTARIO.
BRISK WINDS OF AT LEAST 15 TO 25 MPH WILL CREATING BLOWING AND
DRIFTING PROBLEMS.
LESSER SNOWS WILL OCCUR OUTSIDE OF THE PRIME LAKE EFFECT AREAS...
BUT DEPENDING UPON THE EXACT SET UP AND ANY UPSTREAM LAKE INFLUENCES
WE COULD SEE A FEW TO SEVERAL INCHES OF ADDITIONAL SNOWFALL.
IT WILL BE VERY COLD AND BLUSTERY THROUGH THE PERIOD. HIGHS ON
TUESDAY SHOULD ONLY BE IN THE TEENS TO LOWER 20S AT BEST. LOWS
TUESDAY NIGHT IN THE TEENS WITH SINGLE NUMBERS FOR THE NORTH
COUNTRY. NOT MUCH CHANGE FOR WEDNESDAY WITH HIGHS IN THE TEENS TO
LOWER 20S. WIND CHILL VALUES THROUGH THE PERIOD WILL APPROACH
ADVISORY CRITERIA AT TIMES.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WEDNESDAY NIGHT, THE CLOSED UPPER LOW REMAINS OVER THE GULF OF MAINE
WITH A CYCLONIC NW FLOW CONTINUING. LATEST MODEL GUIDANCE KEEPS MORE
SYNOPTIC MOISTURE AVBL FROM LAKE ONTARIO EASTWARD WITH HIGH PRESSURE
OVER THE CENTRAL LKS TRYING TO SPREAD SOME DRIER AIR INTO FAR
WESTERN NY. AS A RESULT WILL KEEP LKLY POPS SE OF BOTH LAKES IN THE
EVENING BUT WILL TAPER OFF THE THREAT OF SNOW SHOWERS TO CHANCE
RANGE LATER AT NIGHT OFF LK ERIE. FOR THE LES EXPECT THE PRIMARY
FOCUS AREAS TO REMAIN ACROSS CHAUTAUQUA AND CATTARAUGUS COUNTY OFF
LAKE ERIE...AND MONROE COUNTY EASTWARD TO OSWEGO COUNTY OFF LAKE
ONTARIO. ELSEWHERE WILL KEEP A CHANCE OF SNOW SHOWERS GOING.
THURSDAY A VERTICALLY STACKED CLOSED UPPER LEVEL WILL REMAIN NEAR
THE NEW ENGLAND COASTLINE TO START THE LONG RANGE TIME PERIOD. A
COOL NORTHWEST FLOW ACROSS THE EASTERN GREAT LAKES WILL PERSIST WITH
LAKE SNOWS DOWNWIND OF BOTH LAKES. BOTH THE ECMWF AND THE GFS BACK
LOW LEVEL SYNOPTIC MOISTURE AROUND THIS UPPER LEVEL LOW ACROSS THE
NORTH COUNTRY AND INTO PARTS OF THE GENESEE VALLEY. WITH THIS ADDED
MOISTURE WILL CONTINUE WITH LIKELY POPS THURSDAY SOUTHEAST OF LAKE
ONTARIO. OFF LAKE ERIE...WHERE LOW LEVEL MOISTURE WILL LIKELY BE
LESS...AND IN ADDITION CLOSER TO AN UPPER LEVEL RIDGE APPROACHING
FROM THE WEST WILL MAINTAIN JUST CHANCE POPS SOUTHEAST OF LAKE
ERIE.
TEMPERATURES THURSDAY WILL REMAIN BELOW NORMAL WITH HIGHS MAINLY IN
THE 20S THROUGH THE DAY. NORMAL THIS TIME OF YEAR IS LOW TO MID 30S.
THERE MAY BE A FEW BREAKS OF SUNSHINE TOWARDS THE WEST WHERE LOW
LEVEL MOISTURE WILL NOT BE AS GREAT...OTHERWISE EXPECT THE GREY
CLOUDY SKIES TO CONTINUE ON THURSDAY.
THURSDAY NIGHT AND INTO THE WEEKEND MODELS VARY CONSIDERABLE WITH
THE ADVANCEMENT OF THE NEXT SHORTWAVE. WITH CONFIDENCE LOW...WILL
MAINTAIN JUST SLIGHT CHC TO LOW CHANCE POPS INTO SATURDAY NIGHT. THE
FEATURE THE SUITE OF MODELS (GFS,ECMWF AND GGEM) ARE STRUGGLING WITH
IS THE CLOSED UPPER LEVEL LOW SPIRALING OFF THE BRITISH COLUMBIA
COASTLINE AS SEEN ON THE 20Z SUNDAY MOISTURE CHANNEL IMAGERY.
SEVERAL EMBEDDED SHORTWAVES AROUND THIS UPPER LEVEL LOW OFF THE
BRITISH COLUMBIA COASTLINE WILL ADVANCE TOWARDS THE ROCKIES AND
NORTHERN PLAINS WITH AN UPPER LEVEL LOW OVER THE NORTHERN PLAINS
THURSDAY. HOW THIS FEATURE INTERACTS WITH THE TROUGH/CLOSED LOW THAT
HAS BEEN OVER THE NORTHEAST IN RECENT DAYS REMAINS TO BE SEEN AT
THIS TIME. AT THIS TIME WILL FAVOR THE ECMWF WHICH WILL PLACE
WESTERN AND CENTRAL NEW YORK MORE IN A LULL BETWEEN A SYSTEM ALONG
THE COASTLINE AND A SYSTEM BACK TOWARDS THE WESTERN GREAT LAKES.
HOWEVER CONFIDENCE IS LOW AND WE WILL NEED TO WAIT TILL MODELS HAVE
A BETTER GRASP ON THESE UPPER LEVEL FEATURES BEFORE MAKING A MORE
DEFINITIVE FORECAST.
HIGHS EACH DAY INTO THE WEEKEND WILL LIKELY REMAIN BELOW NORMAL
ACROSS THE REGION...THOUGH HIGHS EACH DAY WILL LIKELY SLOWLY CLIMB
AS THE AIRMASS BEGINS TO MODIFY...WITH NO REINFORCING SHOTS OF COLD
AIR.
SUNDAY BOTH THE ECMWF AND THE GFS SHOW THESE INDIVIDUAL SHORTWAVES
BEGINNING TO DRAW TOGETHER...AND WILL LEAN TOWARDS A SLIGHTLY HIGHER
CHANCE POPS ACROSS THE REGION.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
AS OF 0430Z...SURFACE LOW PRESSURE WAS CENTERED JUST NORTHEAST OF
LAKE ONTARIO...WITH AN ASSOCIATED OCCLUDED FRONT DRAPED ACROSS
THE EASTERN FINGER LAKES...AND A SECONDARY ARCTIC FRONT TRAILING
SOUTHWEST ACROSS THE NIAGARA PENINSULA TO NEAR CLEVELAND OHIO.
DURING THE REST OF TONIGHT...THE SURFACE LOW WILL LIFT NORTHEAST
INTO THE SAINT LAWRENCE VALLEY...PUSHING ITS INITIAL OCCLUDED FRONT
THROUGH THE REMAINDER OF THE AREA BY 06Z...FOLLOWED BY THE ARCTIC
FRONT DURING THE OVERNIGHT AND EARLY MORNING HOURS OF MONDAY. ANY
LINGERING RAIN PRECEDING THE OCCLUDED FRONT WILL TAPER OFF TO
WIDELY SCATTERED SHOWERS WITH ITS PASSAGE...WITH A GENERAL LULL
IN THE PRECIPITATION EXPECTED UNTIL THE APPROACH AND PASSAGE OF
THE ARCTIC FRONT. THIS LATTER FRONT WILL BRING NUMEROUS SNOW
SHOWERS BACK INTO THE REGION OVERNIGHT...WHICH WILL THEN CONTINUE
RIGHT THROUGH MONDAY.
IN GENERAL...MVFR TO VFR CONDITIONS WITH LOCALIZED POCKETS OF IFR
WILL GIVE WAY TO MORE WIDESPREAD IFR CONDITIONS OVERNIGHT AND
EARLY MONDAY...WITH GENERAL IFR TO MVFR CONDITIONS THEN CONTINUING
THROUGH THE REST OF MONDAY AND MONDAY NIGHT IN WIDESPREAD SNOW
SHOWERS...AND AREAS OF HEAVIER LAKE ENHANCED SNOW SOUTHEAST OF
LAKES ERIE AND ONTARIO.
OUTLOOK...
TUESDAY AND WEDNESDAY...MVFR/IFR IN SNOW SHOWERS ESPECIALLY SE OF
THE LAKES. THURSDAY AND FRIDAY...VFR...OCCASIONALLY MVFR IN SNOW
SHOWERS.
&&
.MARINE...
DEEPENING LOW PRESSURE WILL LIFT FROM EASTERN LAKE ERIE TO LAKE
ONTARIO THIS EVENING...ENDING UP IN SOUTHERN QUEBEC BY MONDAY
MORNING. MODERATE EASTERLY WINDS ON LAKE ONTARIO WILL SHIFT TO THE
SOUTHWEST TONIGHT WITH WINDS/WAVES COMING UP TO SMALL CRAFT
CONDITIONS ON LAKE ERIE. THE TRAILING ARCTIC FRONT WILL CROSS THE
LAKES EARLY MONDAY...FOLLOWED BY BRISK NORTHWEST WINDS MONDAY
THROUGH TUESDAY AS COLDER AIR FLOODS ACROSS THE RELATIVELY
WARMER LAKE WATERS AND ALLOWS STEEP LOW LEVEL LAPSE RATES TO
DEVELOP. THIS WILL BRING AN EXTENDED PERIOD OF HIGH END SMALL CRAFT
CONDITIONS TO BOTH LAKES ERIE AND ONTARIO FROM MONDAY THROUGH
MIDWEEK. THE MARINE FLAGS WILL START AT VARIOUS TIMES TONIGHT...WITH
ALL LAKE WATERS UNDER SMALL CRAFT ADVISORIES BY 12Z MONDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM 1 PM EST THIS AFTERNOON THROUGH
LATE TUESDAY NIGHT FOR NYZ003>006.
LAKE EFFECT SNOW WARNING UNTIL 6 AM EST WEDNESDAY FOR NYZ019-
020.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST TUESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
LEZ020.
SMALL CRAFT ADVISORY UNTIL 5 PM EST TUESDAY FOR
LOZ042-043.
SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 5 PM EST
TUESDAY FOR LOZ044-045.
&&
SYNOPSIS...SFM
NEAR TERM...JJR/SFM
SHORT TERM...TMA
LONG TERM...THOMAS
AVIATION...JJR/SFM
MARINE...SFMHazardous weather outlook, Dec 12, 9:56 PM EST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 956 PM EST SUN DEC 12 2010 NYZ001-002-007-008-010>014-021-085-140300- NIAGARA-ORLEANS-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-ALLEGANY-SOUTHERN ERIE- 956 PM EST SUN DEC 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. RAPIDLY DROPPING TEMPERATURES FROM WEST TO EAST OVERNIGHT WILL CAUSE ICY UNTREATED SURFACES WHERE WATER COLLECTED FROM EARLIER RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. VERY COLD AIR AND BRISK WINDS WITH COMBINE WITH OCCASIONAL SNOW SHOWERS TO RESULT IN SLIPPERY CONDITIONS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>006-140300- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO- 956 PM EST SUN DEC 12 2010 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. RAPIDLY DROPPING TEMPERATURES FROM WEST TO EAST OVERNIGHT WILL CAUSE ICY UNTREATED SURFACES WHERE WATER COLLECTED FROM EARLIER RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-140300- CHAUTAUQUA-CATTARAUGUS- 956 PM EST SUN DEC 12 2010 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 AM MONDAY TO 6 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. ALSO RAPIDLY DROPPING TEMPERATURES FROM WEST TO EAST OVERNIGHT WILL CAUSE ICY UNTREATED SURFACES WHERE WATER COLLECTED FROM EARLIER RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-140300- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 956 PM EST SUN DEC 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
In the hours before
Special weather statement, Dec 12, 10:09 PM EST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1009 PM EST SUN DEC 12 2010 NYZ001>008-010>014-019>021-085-130915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO... BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1009 PM EST SUN DEC 12 2010 AS LOW PRESSURE WITHDRAWS TO OUR EAST OVERNIGHT TEMPERATURES WILL BE TUMBLING TO WELL BELOW FREEZING. RAIN EARLIER TODAY CAUSED WET ROADS AND STANDING WATER IN SPOTS. IT ALSO HELPED WASH AWAY SALT FROM TREATMENTS DURING OUR LAST WINTRY BLAST. IF YOU WILL BE DRIVING LATE TONIGHT OR EARLY MONDAY BE ON THE LOOKOUT FOR BLACK ICE AND VERY SLICK CONDITIONS WHERE ROAD CREWS DON'T GET THE CHANCE TO RETREAT THE ROADS WITH SALT. SAGE
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 4:20 AM EST | Lake Effect Snow Advisory | BUF | Erie, Genesee, Jefferson, Lewis, Livingston, Niagara and 2 more | 48 hr |
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.